Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 21, 2022, 6:17 PM CDT for 4 counties in Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2022, 6:17 PM CDT (23:17 UTC)
- Expired
- Apr 22, 2022, 12:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, MO, Dallas County, MO, Polk County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 6:18 PM CDT | FLASH FLOOD | 3 Wnw Bearcreek, MO | DELAYED REPORT. OFF-DUTY NWS EMPOLYEE REPORTED A WASHED-OUT ROAD DUE TO FLASH FLOODING SOUTH OF THE INTERSECTION OF SHADY LANE AND HIGHWAY 32. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
561
WGUS53 KSGF 212317
FFWSGF
MOC039-059-167-217-220515-
/O.NEW.KSGF.FF.W.0011.220421T2317Z-220422T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
617 PM CDT Thu Apr 21 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Cedar County in southwestern Missouri...
Western Dallas County in southwestern Missouri...
Polk County in southwestern Missouri...
Southern Vernon County in west central Missouri...
* Until 1215 AM CDT.
* At 617 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bolivar, Nevada, El Dorado Springs, Buffalo, Stockton,
Humansville, Sheldon and Fair Play.
This includes the following low water crossings...
Clear Creek at Rebel Road, Lindley Creek at Mathis Road, Ingalls
Creek at Highway HH, Bear Creek at 60th Road and Weaubleau Creek
at Highway V.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3765 9454 3780 9447 3788 9404 3781 9357
3781 9305 3753 9310 3755 9362 3757 9362
3758 9408 3764 9407
FLASH FLOOD...RADAR INDICATED
$$
JT1 follow-up statement
688
WGUS73 KSGF 220506
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1206 AM CDT Fri Apr 22 2022
MOC039-059-167-217-220516-
/O.EXP.KSGF.FF.W.0011.000000T0000Z-220422T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar MO-Dallas MO-Polk MO-Vernon MO-
1206 AM CDT Fri Apr 22 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM CDT EARLY THIS MORNING
FOR CEDAR, WESTERN DALLAS, POLK AND SOUTHERN VERNON COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3765 9454 3780 9447 3788 9404 3781 9357
3781 9305 3753 9310 3755 9362 3757 9362
3758 9408 3764 9407
$$
LindenbergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 2:41 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 21, 2:41 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 241 PM CDT Thu Apr 21 2022 Key Messages: 1. Scattered showers and thunderstorms and strong/severe risk continues this afternoon/early evening. 2. Warmer temperatures today into Saturday. 3. Windy conditions on Friday. 4. Excessive rainfall risk Saturday into Sunday along a slow moving cold front. .SHORT TERM...(This evening through Friday afternoon) Issued at 239 PM CDT Thu Apr 21 2022 The warm front will continue to lift this afternoon into the early evening hours, bringing much warmer temperatures to the area as it places us in the warm sector. Scattered showers and thunderstorms can be observed across the area, with some thunderstorms producing large hail and damaging winds. Models show an upper level ridging pattern beginning to build over the region as a potent trough makes its way onshore over the western CONUS. Despite mid level heights rising and some capping shown by forecast soundings, latest CAM guidance shows convection continuing along the front later this afternoon into this evening with MLCAPE between 500-1500 J/kg possible. With cloud cover over the area, afternoon highs are expected to remain in the 60s to 70s across much of the area, with only a few areas reaching the low 80s. Later this evening into tonight, the front will lift out of the forecast area, allowing for quieter weather heading into Friday. With the entire CWA in the warm sector, can expect tonight's overnight lows to be in the low to mid 60s. Friday will be much warmer, with NBM percentiles showing the low 80s for much of the area. With the upper level trough over the western CONUS continuing to propagate eastward, and the ridging pattern continuing to build, a tightened pressure gradient will lead to a windier day on Friday, with gusts up to 35 mph possible. .LONG TERM...(Friday Night through Thursday) Issued at 239 PM CDT Thu Apr 21 2022 The trough will continue to push eastward, and a surface Low will develop and begin lifting towards the Northern Plains Friday evening, dragging an associated cold front along with it. Saturday will be the beginning of a wet weekend as the cold front begins slowly pushing towards the forecast area, remaining over the CWA through much of Sunday/Sunday night before pushing out of the area on Monday. Ample Gulf moisture and sufficient frontal lifting will pave the way for showers and possible thunderstorms, with training convection leading to an excessive rainfall potential through the weekend. Ahead of the front Saturday evening/night, there is a potential for thunderstorms to develop, so will need to monitor any strong to severe storm chances over the next day or two. The WPC Day 3 Excessive Rainfall Outlook (ERO) positions a marginal risk over the CWA, with the experimental Day 4 ERO showing a slight risk. Regarding potential rainfall amounts, NBM 48-hr probabilities of QPF >1 inch shows 50-70% across the majority of the area, with probabilities of >2 inches dropping down to 20-30%. As the weekend draws closer, will continue to monitor flooding potential. As this system pushes out of the area on Monday, a cooler air mass will begin building into the region once again before highs return to the upper 60s and 70s towards the middle of the work week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1139 AM CDT Thu Apr 21 2022 Ceilings and visibilities will continue to rise as the fog from early this morning has lifted, and current MVFR conditions at KJLN and IFR at KBBG are expected to improve by this afternoon. Some scattered showers will be possible today as a frontal passage lifts north. Breezy south-southeast winds are expected today through tomorrow, with gusts up to 20 kts possible today, and up to 30 kts tomorrow. Otherwise, once the front lifts north of the area this evening, dry conditions are expected for the remainder of the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Melto LONG TERM...Melto AVIATION...Melto
Hazardous weather outlook, Apr 21, 2:11 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 211 PM CDT Thu Apr 21 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 211 PM CDT Thu Apr 21 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited Severe Thunderstorm risk. Limited lightning risk. DISCUSSION... Scattered thunderstorms across the area are expected to continue near a frontal boundary lifting through this afternoon/evening. Some of the stronger storms have already, and may continue to produce large hail and wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty winds up to 35 mph will also be possible Friday and Saturday over southeast Kansas and western Missouri. A cold front will move into the area this weekend into early next week and will bring additional showers and storms to the area along with the increasing potential for heavy rainfall and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Melto
In the hours before
Local storm report, Apr 21, 4:51 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL OLYMPIA 37.73N 94.03W
04/21/2022 E1.00 INCH CEDAR MO AMATEUR RADIO
GROUND COVERED IN HAIL. BROKEN WINDSHIELDS
AND HOUSE WINDOWS.
&&
TITUSLocal storm report, Apr 21, 5:06 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL BOLIVAR 37.61N 93.41W
04/21/2022 E1.75 INCH POLK MO AMATEUR RADIO
&&
TITUSLocal storm report, Apr 21, 5:21 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 2 NE BOLIVAR 37.63N 93.38W
04/21/2022 U1.00 INCH POLK MO PUBLIC
REPORT FROM MPING.
&&
TITUSLocal storm report, Apr 21, 5:25 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL BOLIVAR 37.61N 93.41W
04/21/2022 NAN INCH POLK MO PUBLIC
REPORTS OF SKYLIGHTS AND SIDING BROKEN FROM
HAIL.
&&
TITUSSpecial weather statement, Apr 21, 5:26 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
526 PM CDT Thu Apr 21 2022
MOZ068-079-212300-
Polk MO-Hickory MO-
526 PM CDT Thu Apr 21 2022
...A strong thunderstorm will impact portions of southwestern Hickory
and northern Polk Counties through 600 PM CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Humansville, or 10 miles northwest of Bolivar, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bolivar... Pomme de Terre Lake...
Pittsburg... Humansville...
Polk... Fair Play...
Halfway... Flemington...
Dunnegan...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near area lakes, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3784 9326 3756 9325 3762 9362 3774 9361
3774 9363 3781 9363 3783 9362
TIME...MOT...LOC 2225Z 272DEG 28KT 3773 9354
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MLSpecial weather statement, Apr 21, 6:00 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
600 PM CDT Thu Apr 21 2022
MOZ079-080-212330-
Dallas MO-Polk MO-
600 PM CDT Thu Apr 21 2022
...A strong thunderstorm will impact portions of northwestern Dallas
and northeastern Polk Counties through 630 PM CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Bolivar, moving east at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Pomme de Terre Lake... Buffalo...
Polk... Louisburg...
Goodson... Pumpkin Center...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3764 9302 3767 9338 3778 9340 3780 9326
3780 9319 3781 9313 3782 9302
TIME...MOT...LOC 2259Z 265DEG 25KT 3773 9332
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
MLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:44 PM CDT | Special Weather Statement | SGF | Barry, McDonald | 31 min |
| Apr 20, 10:53 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 52 min |
| Apr 20, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 33 min |
| Apr 21, 12:23 AM CDT | Special Weather Statement | SGF | Barry | 37 min |
| Apr 21, 12:32 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 28 min |
| Apr 21, 4:19 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 6 hr |
| Apr 21, 4:52 AM CDT | Dense Fog Advisory | SGF | Barton, Benton, Camden, Cedar, Christian, Dade and 18 more | 5 hr |
| Apr 21, 7:33 AM CDT | Areal Flood Advisory | SGF | Barry, Jasper, Lawrence, Newton | 6 hr |
| Apr 21, 8:02 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 7 hr |
| Apr 21, 9:13 AM CDT | Areal Flood Warning | SGF | McDonald | 12 hr |
| Apr 21, 9:31 AM CDT | Areal Flood Warning | SGF | Barry | 12 hr |
| Apr 21, 10:07 AM CDT | Areal Flood Warning | SGF | Barry, McDonald, Newton | 9 hr |
| Apr 21, 12:31 PM CDT | Special Weather Statement | SGF | Barton | 44 min |
| Apr 21, 12:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 51 min |
| Apr 21, 1:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 57 min |
| Apr 21, 2:05 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 40 min |
| Apr 21, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 52 min |
| Apr 21, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Apr 21, 2:39 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 37 min |
| Apr 21, 2:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 42 min |
| Apr 21, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Apr 21, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 45 min |
| Apr 21, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 51 min |
| Apr 21, 3:59 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 46 min |
| Apr 21, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 46 min |
| Apr 21, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 39 min |
| Apr 21, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 39 min |
| Apr 21, 4:53 PM CDT | Tornado Warning | SGF | Dallas, Greene, Polk | 37 min |
| Apr 21, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 50 min |
| Apr 21, 5:26 PM CDT | Special Weather Statement | SGF | Polk | 34 min |
| Apr 21, 5:36 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Polk, Webster | 24 min |
| Apr 21, 5:58 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Webster, Wright | 47 min |
| Apr 21, 6:00 PM CDT | Special Weather Statement | SGF | Dallas | 30 min |
| Apr 21, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 44 min |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.